PDA

View Full Version : itching with Elmiron?



KWinTO
07-31-2009, 03:32 PM
Hi all,
I've been on Elmiron for about two and a half weeks now and yesterday I started to get little prickly itches all over my body. I don't have a rash (except for briefly after coming out of the shower) and the itching isn't overwhelming, just irritating. I'm wondering if anyone else has had this symptom? Did the itching get better? I'm not on an antihistamine right now. Did anyone's symptoms improve with the hydroxazine? I'm super worried that I will have to stop taking the Elmiron as a result of the itching. It's causing me tons of anxiety. If I can't take Elmiron, is there still hope? I've just seen so many posts from people who have had success with it. I really don't want to stop it.
Thanks for your support,
K

dyno
07-31-2009, 04:14 PM
I did have itching with Elmiron and I was taking Hydroxyzine at the time. I think mine might have been an allergic reaction. I am one of a small number a people that react to the sulfa componet in Elmiron. Many who have sulfa allergies tolerate it just fine but I didn't.

As soon as I quit taking it the itching went away. There are other options for treatments. It just takes time to find out what works for you.

KWinTO
07-31-2009, 04:29 PM
Hi, I noticed that you posted (several years ago) that the itching went away after a while and that you were doing fine. Did the itching return or did you quit Elmiron for another reason?
Thanks

dyno
08-01-2009, 02:19 AM
The itching did return as well as bad headaches and some other symptoms I can't recall right now. Like I said though, I am pretty sensitive and that is not the first medication that I was using that I had to quit because my sulfa allergy.

ICNDonna
08-01-2009, 02:28 AM
Have you changed anything, such as body cleanser, laundry soap, lotions, etc.? If so, a mild contact allergy could cause itching. My suggestion is to call your doctor's office for advice.

Sending warm hugs,
Donna

KWinTO
08-01-2009, 04:07 AM
The only thing I can think of that I've changed is that I've been eating A LOT of eggs over the past few weeks. I had an egg allergy as a child, but seemed to outgrow it. Maybe eating so many eggs has caused some irritation. I will also try taking the medicine out of the capsule to see if that's my problem.
Thanks for your help,
K

ICNDonna
08-01-2009, 04:24 AM
It could easily be the eggs. It could be that you can get away with eating them occasionally, but not lots of them. Let's hope so. My suggestion is to avoid them for a while to see.

Donna

purpletomorrow
08-01-2009, 05:01 AM
Elmiron gave me DEEP internal itching on my tummy and my thighs. I wanted to claw them off, it was so bad. It started out mild and got worse and worse.

I talked to my uro-gyn and he thought it was an allergic reaction and warned e to stop taking it.

I'm allergic to Septra DS, which is a sulfa drug, for what it's worth.

I was horrified when I couldn't take Elmiron, although it also gave me G.I. distress and made me feel like I was being poisoned.

I started taking CystoProtek and Desert Harvest Aloe Vera instead and am thrilled with the results from those two combined. Every month gets a little better.

Keep us posted, okay?

Laura

dyno
08-01-2009, 11:13 AM
Laura, it sounds like you had the same type of reaction that I did to Elmiron. The itching was horrible and you also have a sulfa allergy.

I am using Glucosamine/MSM as a substitute for Elmiron and am also doing very good. I tried the CystoProtek but I think I had trouble with the Chondrotin part of it.

KWinTO
08-02-2009, 04:17 AM
Can you tell me a little more about your symptoms? Did the itching start immediately after starting the Elmiron? When you say internal itching, what do you mean? My itching is some kind of a skin reaction, like a dermatitis. Thanks so much for your help. I'm glad you've found alternatives that work for you. How are you feeling now?

K

purpletomorrow
08-02-2009, 04:23 AM
The itching started about a week after I started the Elmiron, and felt like it was deep inside my skin, like scratching wouldn't touch it. Almost like a muscle itch. It took two weeks to subside after stopping the Elmiron.

I am much better now, thanks to Cystoprotek and Desert Harvest Aloe Vera and the IC diet.

Lovetoread
08-02-2009, 06:36 AM
About 2 weeks after I started Elmiron I started to itch too. It was like a skin rash with no rash - does that make sense? I stopped taking the Elmiron for a couple of weeks and then started it again. I was fine and have been taking it for almost a year with no other problems. I am not sure if it was the Elmiron or just a coincidence that the itch started within a couple of weeks of taking it.

KWinTO
08-03-2009, 04:24 AM
Yes, that's exactly what I feel like. I have pin-prick itchiness without a rash, although if I touch the skin or scratch I get a little redness. I have an appointment with my urologist on Wednesday and will discuss this with him. Maybe I'll try going off it for a couple of weeks and then start it again. I hope my experience is similar to yours. By the way, were you taking an antihistamine with the Elmiron?
K

Lovetoread
08-04-2009, 02:51 AM
I take Hydroxyzine and Vesicare in addition to the Elmiron. I had started the Hydroxyzine about one month prior to starting the Elmiron. Good luck and I hope the itch goes away!